MAUDE Adverse Event Report: BASIC KIT 22G X 8CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BASIC KIT 22G X 8CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult device insertion/device damage was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.The sample was received assembled.Blood residue was abundant throughout the sample.The catheter was partially advanced.Curved shape memory was observed along the catheter length.The needle shaft was bent within the region of the housing.Microscopic inspection of the distal end of the catheter revealed deformation.Inspection of the catheter shaft revealed a v-shaped split approximately midway along its length.The split exhibited a glossy fracture surface.A longitudinally aligned v-shaped split was observed on the inside surface of the catheter leading into the split.Following removal of the catheter, inspection of the guidewire revealed it to be intact.Curved shape memory was observed along the portion of the guidewire that extended beyond the needle.The curved shape memory and catheter tip deformation were consistent with attempted insertion against resistance, such as into tissue.The catheter split was consistent with subsequent withdrawal of the catheter against the needle tip.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of reev0109 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when inserting midline device into patient, guidewire threaded smoothly, however catheter got stuck half way while advancing, needle did not retract.Entire device removed from patients arm intact, vein still appeared intact after inspected w/ultrasound.".

Brand Name
BASIC KIT 22G X 8CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
MDR Report Key12627469
Report Number3006260740-2021-04352
Device Sequence Number3369882
Product Code FOZ
UDI-Device Identifier00801741140549
UDI-Public(01)00801741140549
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322087T
Device Lot NumberREEV0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR